Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

June 7, 2021Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Jun 7, 2021, 2:20 PM CDT for Panola County, Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2021, 2:20 PM CDT (19:20 UTC)
Expired
Jun 7, 2021, 3:00 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Panola County, TX

The radar

The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:00 PM CDTTSTM WND DMG6 S Shreveport, LADAMAGE TO SEVERAL HOMES RESULTING FROM NUMEROUS FALLEN TREES, INCLUDING OAK AND APPROX 80 FT PINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS84 KSHV 071920
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Mon Jun 7 2021
 
LAZ001-002-010-TXZ112-126-138-151-072000-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Cass TX-
Marion TX-
220 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...CADDO AND
CENTRAL BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS...
EASTERN HARRISON AND PANOLA COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithland to near Carthage. Movement was east
at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Shreveport, Bossier City, Marshall, Carthage, Vivian, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Plain Dealing, Oil
City, Mooringsport, Hosston, Belcher, Gilliam, Deberry, Elysian
Fields and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana...and northeastern Texas.

LAT...LON 3205 9445 3297 9420 3293 9350 3292 9350
      3293 9348 3292 9348 3292 9347 3290 9347
      3290 9348 3289 9348 3288 9347 3195 9376
TIME...MOT...LOC 1920Z 273DEG 24KT 3283 9415 3213 9437 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 11:57 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 7, 11:57 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1157 AM CDT Mon Jun 7 2021

.AVIATION...

Difficult flying conditions will only become more difficult as we
move into the afternoon hours and especially the evening hours
with multiple rounds of convection likely. Begin with prevailing
VCTS across most terminal locations with prevailing TSRA at the
TYR/GGG terminals. Tried to time the current convection just west
of our western most terminal sites eastward through the day into
the evening. Do believe we will lose much of the storm coverage by
late this evening near and south of the I-20 terminal locations
but TSRA could continue through much of the night into the morning
hours at the TXK and ELD terminals.

Did prevail IFR ceilings across most locations near our just prior
to sunrise with MVFR ceilings returning by mid morning on Tuesday.
Winds will be mostly S to SE near 10kts but much stronger and
gusts near thunderstorms through the TAF period.

13

&&

.PREV DISCUSSION... /issued 1031 AM CDT Mon Jun 7 2021/

UPDATE...
Mesoscale convective complex beginning to push southeast across
central Texas and should be entering the ArkLaTex within the next
couple of hours. For this forecast update, went ahead and
increased rain chances across deep east Texas and north Louisiana
to align with current radar trends. Although temperatures are
within the ballpark of forecast highs across portions of east
Texas and northwest Louisiana, held off on raising them due to
upcoming cloud-cover and precipitation.

/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  89  74 /  80  50  40  10
MLU  87  74  89  74 /  80  40  50  20
DEQ  81  69  84  71 /  90  60  70  30
TXK  83  71  86  73 /  80  50  60  20
ELD  84  69  87  71 /  80  50  60  30
TYR  87  74  90  75 /  80  50  30  10
GGG  86  73  88  74 /  80  50  40  10
LFK  89  74  92  75 /  70  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Tuesday morning for ARZ050-051-059>061-
     070>073.

LA...Flash Flood Watch through Tuesday morning for LAZ001>004.

OK...Flash Flood Watch through Tuesday morning for OKZ077.

TX...Flash Flood Watch through Tuesday morning for TXZ096-097-108>112-
     124>126-136>138-149>151.

&&

13/05
Hazardous weather outlook, Jun 7, 1:02 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
102 PM CDT Mon Jun 7 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081815-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
102 PM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will be possible across the entire
region today, with damaging winds and localized heavy rain leading
to flash flooding possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Widespread shower and thunderstorms will continue on Tuesday,
which may lead to additional localized flash flooding concerns.
Can't rule out strong gusty winds, especially if storms are able
to organized into clusters. Much drier conditions are expected for
the remainder of the week as upper ridging builds into the region.
Widespread rain chances are possible by next weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon.

05

In the hours before

Special weather statement, Jun 7, 1:41 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
141 PM CDT Mon Jun 7 2021

TXZ137-138-149>153-165-071930-
Gregg TX-Cherokee TX-Panola TX-Harrison TX-Angelina TX-
Nacogdoches TX-Rusk TX-Shelby TX-
141 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARRISON...PANOLA...RUSK...
NACOGDOCHES...NORTHWESTERN SHELBY...WESTERN ANGELINA...EASTERN GREGG
AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 230 PM CDT...

At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Diana to Morrill. Movement was southeast
at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Longview, Lufkin, Nacogdoches, Marshall, Henderson, Carthage, Diboll,
Hudson, Hallsville, Huntington, Tatum, Alto, Timpson, Garrison,
Beckville, Wells, Deberry, Elysian Fields, Pinehill and Trawick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
eastern and northeastern Texas.

LAT...LON 3111 9475 3115 9485 3123 9486 3126 9490
      3128 9488 3130 9490 3132 9490 3134 9496
      3138 9495 3142 9500 3144 9501 3145 9505
      3147 9506 3147 9510 3149 9511 3152 9510
      3154 9514 3269 9470 3259 9405 3109 9464
TIME...MOT...LOC 1841Z 298DEG 30KT 3263 9470 3162 9509

05
Local storm report, Jun 7, 1:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TSTM WND DMG     2 S HENDERSON           32.13N 94.80W
06/07/2021                   RUSK               TX   911 CALL CENTER

            TREE ACROSS US-259.

&&

AS
Local storm report, Jun 7, 1:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
148 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     1 NE REKLAW             31.88N 94.97W
06/07/2021                   RUSK               TX   911 CALL CENTER

            TREE DOWN ON CR4255.

&&

AS
Local storm report, Jun 7, 1:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     4 NE HENDERSON          32.20N 94.75W
06/07/2021                   RUSK               TX   EMERGENCY MNGR

            PINE TREE DOWN IN 8500 BLOCK OF SH 43.

&&

25
Local storm report, Jun 7, 1:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     9 NNW MOUNT ENTERPRISE  32.02N 94.76W
06/07/2021                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN ON CR 490 NEAR LANEVILLE.

&&

25
Special weather statement, Jun 7, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
220 PM CDT Mon Jun 7 2021

LAZ001-002-010-TXZ112-126-138-151-072000-
De Soto LA-Bossier LA-Caddo LA-Panola TX-Harrison TX-Cass TX-
Marion TX-
220 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO...CADDO AND
CENTRAL BOSSIER PARISHES...EASTERN MARION...SOUTHEASTERN CASS...
EASTERN HARRISON AND PANOLA COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithland to near Carthage. Movement was east
at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Shreveport, Bossier City, Marshall, Carthage, Vivian, Greenwood,
Blanchard, Waskom, Benton, Stonewall, Logansport, Plain Dealing, Oil
City, Mooringsport, Hosston, Belcher, Gilliam, Deberry, Elysian
Fields and Smithland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Louisiana...and northeastern Texas.

LAT...LON 3205 9445 3297 9420 3293 9350 3292 9350
      3293 9348 3292 9348 3292 9347 3290 9347
      3290 9348 3289 9348 3288 9347 3195 9376
TIME...MOT...LOC 1920Z 273DEG 24KT 3283 9415 3213 9437

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementSHVSmith51 min
Jun 6, 7:43 PM CDTSpecial Weather StatementSHVShelby62 min
Jun 6, 7:51 PM CDTAreal Flood AdvisorySHVSmith114 min
Jun 6, 7:54 PM CDTSevere Thunderstorm WarningSHVSmith51 min
Jun 7, 3:04 AM CDTFlash Flood WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more52 hr
Jun 7, 8:03 AM CDTRiver Flood WarningSHVNacogdoches, Rusk49 hr
Jun 7, 8:47 AM CDTRiver Flood WarningSHVGregg24 hr
Jun 7, 8:52 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jun 7, 11:51 AM CDTSpecial Weather StatementSHVCherokee, Smith54 min
Jun 7, 12:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Nacogdoches, Rusk, Smith, Upshur and 1 more53 min
Jun 7, 1:41 PM CDTSpecial Weather StatementSHVAngelina, Harrison, Nacogdoches, Panola, Rusk49 min
Jun 7, 2:30 PM CDTSpecial Weather StatementSHVAngelina, San Augustine, Shelby45 min
Jun 7, 3:37 PM CDTSpecial Weather StatementSHVSabine53 min
Jun 7, 2:51 PM CDTAreal Flood AdvisorySHVBossier, Caddo3 hr
Jun 7, 3:04 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster56 min
Jun 7, 3:13 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster47 min
Jun 7, 3:52 PM CDTSpecial Weather StatementSHVClaiborne53 min
Jun 7, 4:01 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Union, Webster44 min
Jun 7, 4:14 PM CDTSpecial Weather StatementSHVOuachita46 min
Jun 7, 4:21 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union54 min
Jun 7, 4:30 PM CDTSpecial Weather StatementSHVGrant, Natchitoches, Winn45 min
Jun 7, 4:45 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn60 min
Jun 7, 5:45 PM CDTSpecial Weather StatementSHVOuachita30 min
Jun 6, 10:18 PM CDTSpecial Weather StatementSHVLittle River, Sevier42 min
Jun 7, 12:34 AM CDTSpecial Weather StatementSHVHempstead41 min
Jun 7, 2:22 AM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier4 hr
Jun 7, 3:25 AM CDTSpecial Weather StatementSHVNevada35 min
Jun 7, 4:00 AM CDTSpecial Weather StatementSHVHoward45 min
Jun 7, 4:33 AM CDTSpecial Weather StatementSHVHempstead27 min
Jun 7, 3:42 PM CDTSpecial Weather StatementSHVNevada33 min
Jun 7, 4:08 PM CDTTornado WarningSHVUnion37 min
Jun 6, 8:40 PM CDTSpecial Weather StatementSHVMcCurtain65 min
Jun 6, 9:36 PM CDTSpecial Weather StatementSHVMcCurtain39 min
Jun 7, 4:39 PM CDTAreal Flood AdvisorySHVMcCurtain3 hr
Jun 7, 5:01 PM CDTFlash Flood WarningSHVMcCurtain5 hr

Nearby

Special Weather Statements in Louisiana, 2021Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.